Distribution of first-reaction times with target regions on boundaries of shell-like domains

  • We study the probability density function (PDF) of the first-reaction times between a diffusive ligand and a membrane-bound, immobile imperfect target region in a restricted 'onion-shell' geometry bounded by two nested membranes of arbitrary shapes. For such a setting, encountered in diverse molecular signal transduction pathways or in the narrow escape problem with additional steric constraints, we derive an exact spectral form of the PDF, as well as present its approximate form calculated by help of the so-called self-consistent approximation. For a particular case when the nested domains are concentric spheres, we get a fully explicit form of the approximated PDF, assess the accuracy of this approximation, and discuss various facets of the obtained distributions. Our results can be straightforwardly applied to describe the PDF of the terminal reaction event in multi-stage signal transduction processes.

Export metadata

Additional Services

Share in Twitter Search Google Scholar Statistics
Metadaten
Author details:Denis S. GrebenkovORCiD, Ralf MetzlerORCiDGND, Gleb OshaninORCiDGND
DOI:https://doi.org/10.1088/1367-2630/ac4282
ISSN:1367-2630
Title of parent work (English):New Journal of Physics (NJP)
Publisher:IOP Publishing
Place of publishing:London
Publication type:Article
Language:English
Date of first publication:2021/12/29
Publication year:2021
Release date:2022/07/25
Tag:approximate methods; diffusion; first-passage time; first-reaction time; shell-like geometries
Volume:2021
Article number:123049
Print run:23
Number of pages:23
First page:1
Last Page:23
Organizational units:Mathematisch-Naturwissenschaftliche Fakultät / Institut für Physik und Astronomie
Extern / Extern
DDC classification:5 Naturwissenschaften und Mathematik / 53 Physik / 530 Physik
Peer review:Referiert
Grantor:Publikationsfonds der Universität Potsdam
Publishing method:Open Access / Gold Open-Access
License (German):License LogoCC BY - Namensnennung, 4.0 International
External remark:Zweitveröffentlichung in der Schriftenreihe Zweitveröffentlichungen der Universität Potsdam : Mathematisch-Naturwissenschaftliche Reihe ; 1255
Einverstanden ✔
Diese Webseite verwendet technisch erforderliche Session-Cookies. Durch die weitere Nutzung der Webseite stimmen Sie diesem zu. Unsere Datenschutzerklärung finden Sie hier.